Thanks Thanks:  0
Likes Likes:  0
Results 1 to 8 of 8

Thread: Risperdal

  1. #1

    Exclamation Risperdal

    Hi there, I have been reading this fourm for about 3weeks just to see what goes on. I think it is pretty great.
    My daughter is 11 yrs old and was diagnosed with Tourette's associated with OCD. She has been taking .25mg at bedtime and .25mg in the morning before school. After about 6weeks I have noticed a huge improvement...tics are more controled and she is now finally playing with some friends. We had a follow up appt with her doc and he said I could try to raise the dose to .5mg at night and .5mg during the day. I found that it made it worse and the tics were coming back almost instantly, so I dropped it down to .25mg at noght and .25mg during the day again and she seems like now she can not get back on track. Has anybody out there had this kind of experience and if so what did you do?

    please reply I really need some help here!!

    Thanks

  2. #2
    Join Date
    Jan 2004
    Posts
    557

    Default Re: Risperdal

    I don't have specific info on Risperadol doses, etc., but I do know that getting the doses right is very tricky when dealing with TS and the associated disorders.

    If your daughter did well at the lower dose, then I would keep her there -- but talk to your doctor about it. Why did the doctor increase it? Were there still some symptoms that were causing problems?

    We dealt with other meds with my son -- when we started the med his symptoms got worse, but when the dose was increased, he improved. That seems counter-intuitive -- but with some of the meds that can be the case. Of course always follow the instructions from your doctor and don't ever increase a med on your own.

    We have also had the case with a medication where my son started a medication that had worked in the past for him but this time his symptoms went through the roof after he started the med and it took a couple of weeks to clear it from his system. If your daughter's tics are not back to the 'improved' state she first had on the med, give her body a chance to adjust to the change to the lower dose.
    Cathy
    Forum Moderator
    TSFC Homepage

  3. #3

    Default Re: Risperdal

    Thank you for responing so quickly, it is really great to hear what others have to say.

    It does help alot!

    I am going to just keep her on her original dose and see what happens for now, hopefully everthing will go back to normal.

    The doctor raised her dose because her tics were still coming out, so he thought to try her on a higher dose to see if it helps. He told me to just observe closely and if it seems like to much for her give her the first dosage he perscribed.

    Do you know how long it will take for her to adjust to her regular dose again?

  4. #4

    Default Re: Risperdal

    It seemed whenever we changed our son's medication or dose his tics would increase noticeably and then go back to normal. Usually it would take 2-3 weeks.
    The Tics would increase when a dose was increased or decreased, or when anything new was introduced. It was more prominent when changing SSRI's and stimulants than with Risperdal or Olanzapine however.

  5. #5

    Default Re: Risperdal

    That does make sense, cause her tics have been worse while trying this other dose.
    Thank you so much for your input.
    This forum is the best thing that I have come across.

  6. #6

    Default Re: Risperdal

    I really think that when a person is diagnosed with TS (and more) that they should be told about this forum. I had been trying to find info on TS since I first noticed tics in my son when he was 2 1/2. Finally in Nov. '06 we were given the diagnosis. He had just turned 8. We finally have an appt. with a physchologist in a few days to put him on meds. We have since discovered, along with the TS is ADD and OCD. (this just gets more interesting!) Our family Dr. had mentioned something about Resperidol, and I have been going nuts trying to find info on it. I am glad to see that someone else is on it, and that it seems to be working.

  7. #7

    Default Re: Risperdal

    By the way, does anyone know of any workshops or meetings of any kind for children/families dealing with these dissorders in the Calgary area?

  8. #8

    Default Re: Risperdal

    Hi Liams mom!

    If you go to www.tourette.ca under "contact us" I noticed that Calgary has a resource unit. they have a wedsite at http://members.shaw.ca/calgarytourettes/ you could also phone the TSFC national office for more info at 1-800-361-3120 they are very helpful.

    Rhonda
    Last edited by Rhonda; March 31, 2008 at 12:53 AM. Reason: fix link

Similar Threads

  1. Risperdal and Tardive Dyskenisia
    By saracronk2 in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 13
    Last Post: May 13, 2006, 07:29 PM
  2. Risperdal
    By lena in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 13
    Last Post: May 3, 2006, 10:24 PM
  3. Risperdal Difficulties
    By jeremyschubert in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 6
    Last Post: December 9, 2005, 08:21 PM
  4. Risperdal added on....
    By saracronk2 in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 5
    Last Post: May 12, 2005, 04:53 PM
  5. Risperdal and other meds
    By Sheena in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 3
    Last Post: April 30, 2005, 11:57 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •